Eye Care Community
Coumadin use & swollen eyelid vessel
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Coumadin use & swollen eyelid vessel

My husband is 51, recently diagnosed with Factor V Leiden and since Nov 14th, put on coumadin for pulmonary embolism in both lungs, and clots in both legs.  Over the last couple days he had a nosebleed, and now the upper lining of his right eyelid appears bloody and swollen.  He has good vision, not blurry.  Just constantly teary, and painful.  This is New Year's weekend, and our doctor has taken him off coumadin immediately until he can be seen Monday.  Should we be calling an opthamologist instead?
Related Discussions
233488_tn?1310696703
Broken blood vessels on the outside of the eye are common in healhty people and very common in people on blood thinners like coumadin. If the pain is severe I would try and see an ophthalmologist. If the vision is good and the pain really a very mild discomfort then you can try warm compresses and artifical tears.

JCH MD
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank